Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Mar, 1974, Volume 42, Issue 2

Necessary Conditions for Optimal Control Problems with Infinite Horizons<267:NCFOCP>2.0.CO;2-1
p. 267-272

Hubert Halkin

In a classical optimal control problem the terminal time, either prescribed a priori or not, is always a real number. In many dynamic optimization problems in economics one is led to consider optimal control problems in which the terminal time is the extended real number + 8?. These are the so called optimal control problems with infinite horizon. In this paper we give a precise formulation for a standard problem of that type, and we establish a necessary condition for that problem.

Log In To View Full Content